Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 313, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2012, 4:32 PM EDT for 4 counties in North Carolina. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 8, 2012, 5:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Granville County, NC, Vance County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 74 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:40 PM EDT | HAIL 1 | 3 Ne Henderson, NC | |
| Aug 8, 4:55 PM EDT | TSTM WND DMG | 3 Nne Dabney, NC | POWERLINES DOWN AT ROUTE 39 AND STAGECOACH ROAD. TIME ESTIMATED BY RADAR. |
| Aug 8, 5:10 PM EDT | HAIL 1 | 3 Nnw Middleburg, NC | 1 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS52 KRAH 082032
SVRRAH
NCC069-077-181-185-082130-
/O.NEW.KRAH.SV.W.0313.120808T2032Z-120808T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT WED AUG 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA
VANCE COUNTY IN CENTRAL NORTH CAROLINA
WARREN COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER HENDERSON...MOVING SOUTH AT 5 MPH. QUARTER
SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HENDERSON...
SOUTH HENDERSON...
GILLBURG...
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3625 7797 3615 7804 3614 7805 3614 7862
3655 7878 3655 7806
TIME...MOT...LOC 2032Z 347DEG 5KT 3635 7842
$$
ELLIS4 follow-up statements
660
WWUS52 KRAH 082046
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT WED AUG 8 2012
NCC069-077-181-185-082130-
/O.CON.KRAH.SV.W.0313.000000T0000Z-120808T2130Z/
FRANKLIN NC-GRANVILLE NC-VANCE NC-WARREN NC-
446 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WARREN...VANCE...NORTHEASTERN GRANVILLE AND NORTHERN FRANKLIN
COUNTIES...
AT 440 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR HENDERSON...MOVING SOUTH AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH HENDERSON...
AFTON...GILLBURG...ARCOLA...KITTRELL...INGLESIDE AND CENTERVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 233.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL NORTH OF
HENDERSON.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7797 3615 7804 3614 7805 3614 7862
3655 7878 3655 7806
TIME...MOT...LOC 2045Z 347DEG 5KT 3633 7841
$$
ELLIS954
WWUS52 KRAH 082100
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
500 PM EDT WED AUG 8 2012
NCC069-077-181-185-082130-
/O.CON.KRAH.SV.W.0313.000000T0000Z-120808T2130Z/
FRANKLIN NC-GRANVILLE NC-VANCE NC-WARREN NC-
500 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WARREN...VANCE...NORTHEASTERN GRANVILLE AND NORTHERN FRANKLIN
COUNTIES...
AT 455 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR HENDERSON...MOVING SOUTH AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SOUTH HENDERSON...
AFTON...GILLBURG...ARCOLA...KITTRELL...INGLESIDE AND CENTERVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 233.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7797 3615 7804 3614 7805 3614 7862
3655 7878 3655 7806
TIME...MOT...LOC 2100Z 347DEG 5KT 3631 7840
$$
ELLIS872
WWUS52 KRAH 082118
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT WED AUG 8 2012
NCC077-082128-
/O.CAN.KRAH.SV.W.0313.000000T0000Z-120808T2130Z/
GRANVILLE NC-
518 PM EDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANVILLE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 206.
LAT...LON 3625 7797 3614 7805 3614 7851 3617 7850
3618 7851 3624 7851 3646 7851 3652 7849
3652 7847 3655 7845 3655 7806
TIME...MOT...LOC 2118Z 347DEG 5KT 3629 7839
$$
NCC069-181-185-082130-
/O.CON.KRAH.SV.W.0313.000000T0000Z-120808T2130Z/
FRANKLIN NC-VANCE NC-WARREN NC-
518 PM EDT WED AUG 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WARREN...VANCE AND NORTHERN FRANKLIN COUNTIES...
AT 513 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM. THIS
STORM WAS LOCATED NEAR SOUTH HENDERSON...OR NEAR HENDERSON...MOVING
SOUTH AT 5 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... GILLBURG...ARCOLA...
KITTRELL...INGLESIDE AND CENTERVILLE.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 209 AND 233.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3625 7797 3614 7805 3614 7851 3617 7850
3618 7851 3624 7851 3646 7851 3652 7849
3652 7847 3655 7845 3655 7806
TIME...MOT...LOC 2118Z 347DEG 5KT 3629 7839
$$
ELLIS566
WWUS52 KRAH 082129
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT WED AUG 8 2012
NCC069-181-185-082139-
/O.EXP.KRAH.SV.W.0313.000000T0000Z-120808T2130Z/
FRANKLIN NC-VANCE NC-WARREN NC-
529 PM EDT WED AUG 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR WARREN...VANCE AND NORTHERN
FRANKLIN COUNTIES EXPIRES AT 530 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.
LAT...LON 3625 7797 3614 7805 3614 7851 3617 7850
3618 7851 3624 7851 3646 7851 3652 7849
3652 7847 3655 7845 3655 7806
TIME...MOT...LOC 2129Z 347DEG 5KT 3628 7839
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 8, 3:00 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 300 PM EDT WED AUG 8 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. WEAK SFC HIGH PRESSURE WILL BUILD OVER THE AREA ON THURSDAY BEFORE A STRONG SFC COLD FRONT PUSHES ACROSS THE AREA FROM THE WEST LATE FRIDAY AND INTO SATURDAY. && .NEAR TERM /THROUGH THURSDAY NIGHT/... AS OF 300 PM WEDNESDAY... TONIGHT: AS ONE SHORTWAVE EXITS OFFSHORE...ANOTHER WELL DEFINED MID/UPPER LEVEL SHORTWAVE VORT OVER WVA WILL PROGRESS SLOWLY EASTWARD ACROSS NC AND VA BETWEEN 18Z TO 06 TONIGHT. STORMS HAVE FIRED QUICKLY ALONG THE LEADING EDGE OF THE DPVA ASSOCIATED WITH THIS WAVE AND IN THE STEEP LOW-LEVEL LAPSE RATES AXIS ALIGNED OVER WESTERN NC WHERE DAYTIME HEATING HAS BEEN ABATED BY THE SLOW EROSION OF LOW CLOUDS TO THE EAST. MODERATE INSTABILITY ON THE ORDER OF 2000-2500 J/KG HAS DEVELOPED AND IS EXPANDING EASTWARD AS AFTERNOON TEMPERATURES WARM UNIFORMLY INTO THE UPPER 80S...FURTHER AIDED BY MODEST MID-LEVEL LAPSE RATES BETWEEN 6.5-7.0 AS DRIER...AS SLIGHTLY COOLER AIR ALOFT SPREADS INTO THE AREA FROM THE WEST. WHILE THE DRIER AIR SHOULD LIMIT COVERAGE...ANY STORM THAT CAN ACHIEVE A DEEP UPDRAFT WILL ALSO HAVE THE POTENTIAL TO PRODUCE STRONG TO DAMAGING THUNDERSTORM WINDS...WITH SPC MESOANALYSIS INDICATING 1000 TO 1200 J/KG OF DCAPE ACROSS WESTERN NC AND VIRGINIA. STORMS HAVE EXHIBITED LITTLE EASTWARD MOVEMENT AT THIS TIME...BUT EXPECT THIS TO CHANGE AS FORCING BEGINS TO PIVOT EASTWARD. CONFIDENCE IS LOW ON HOW MUCH DOWNSTREAM DEVELOPMENT/SUSTAINMENT WE WILL SEE...WITH SOME OF THE NEW THE NEW 12Z WRF CAM MODELS NOW SHOWING A CONVECTIVE LINE/CLUSTER MOVING THROUGH THE ENTIRE FORECAST AREA THROUGH 03Z THIS EVENING. WILL INCREASE POPS THIS AFTERNOON AND EVENING WITH LIKELY POPS IN THE WEST TO CHANCE POPS EVERYWHERE ELSE. STORMS SHOULD BE OUT OF THE AREA BY OR BEFORE 06Z AS SHORTWAVE WAVE SHIFTS EAST OF THE AREA. ANY DEBRIS CLOUDINESS SHOULD DIMINISH...GIVING WAY TO MOSTLY CLEAR SKIES OVERNIGHT WITH THE POTENTIAL FOR FOG/STRATUS TO DEVELOP EARLY THURSDAY MORNING. OVERNIGHT LOWS TONIGHT 69-73. THURSDAY AND THURSDAY NIGHT: CENTRAL NC WILL LIE BETWEEN SYSTEMS/SHORTWAVE TROUGHS ON THURSDAY... AS LEAD SHORTWAVE ENERGY CURRENTLY OVER THE UPPER MIDWEST DIGS SOUTHEAST INTO THE TN VALLEY DURING THE DAY. WITH ONLY AVAILABLE FORCING IN THE MEANS OF STRONG DAYTIME HEATING...EXPECT NO MORE THAN ISOLATED POPS THURSDAY AFTERNOON...WITH MOSTLY SUNNY SKIES YIELDING FULL SUN THICKNESSES IN THE LOWER 90S. POPS WILL ACTUALLY BE ON THE INCREASE THURSDAY NIGHT/EARLY FRIDAY MORNING AS THE AFOREMENTIONED LEAD SHORTWAVE TROUGH OVER THE TN VALLEY ADVANCES EASTWARD...GETTING STRETCHED BY THE ANOMALOUSLY DEEP CLOSED MID/UPPER LOW SETTLING OVER THE GREAT LAKES/OHIO VALLEY. RENEWED WARM MOIST AIR ADVECTION WILL SUPPORT AN AREA SHOWERS OVERSPREADING CENTRAL NC FROM THE WEST/SOUTHWEST. WILL INCREASE POPS INTO THE CHANCE CATEGORY...ACROSS WESTERN AND CENTRAL PORTIONS OF THE PIEDMONT TO SLIGHT ACROSS THE FAR NE COASTAL PLAIN. MINS THURSDAY NIGHT 70 TO 75. && .SHORT TERM /FRIDAY THROUGH SATURDAY /... AS OF 250 PM WEDNESDAY... FRIDAY: A SHORTWAVE TROUGH IS EXPECTED TO DIVE SOUTH OUT OF CANADA AND DEEPEN FROM THE GREAT LAKES TO THE TN VALLEY FRIDAY AND SATURDAY...BRING THE POTENTIAL FOR A COUPLE ROUNDS OF SEVERE STORMS THIS WEEKEND. THE LATEST DAY 3 CONVECTIVE OUTLOOK FROM SPC HAS ALL OF CENTRAL IN A SLIGHT RISK ON FRIDAY. A LEAD SHORTWAVE...CURRENTLY NEAR THE DAKOTAS WILL SWING SOUTH TOWARD THE SOUTHERN APPALACHIANS THURSDAY...WITH MODELS SHOWING THE REMNANT SHEARED VORT LOBE CROSSING CENTRAL NC MID TO LATE DAY FRIDAY. SOME ONGOING WARM ADVECTION SHOWERS/STORMS WILL BE POSSIBLE OVER THE FOOTHILLS AND WESTERN PIEDMONT FRIDAY MORNING...WITH AN EASTWARD SHIFT IN ACTIVITY DURING THE DAY AS DPVA OVERRUNS A MOIST AND INCREASINGLY UNSTABLE AIRMASS OVER THE PIEDMONT AND COASTAL PLAIN. FORECAST SOUNDINGS SHOW PW VALUES APPROACHING 2 INCHES EAST OF THE TRIAD WITH CONSIDERABLE CLOUD COVER TO START THE DAY. THUS...THE DEGREE OF DESTABILIZATION WILL BE SOMEWHAT IN QUESTION...ALTHOUGH WARM ADVECTION WILL AID IN PUSHING TEMPS INTO THE UPPER 80S TO LOWER 90S...AND SREF PROBS SUGGEST 1000-2000 J/KG OF MLCAPE WILL BE ATTAINABLE. MID LEVEL FLOW WILL BE STEADILY INCREASING FROM THE WEST AS THE UPPER TROUGH DEEPENS WEST OF THE MOUNTAINS...AND 0-6KM BULK SHEAR MAY REACH 30 KTS FRIDAY AFTERNOON. UNIDIRECTIONAL DEEP LAYER FLOW SHOULD FAVOR MAINLY MULTICELL CLUSTERS AND A DAMAGING WIND THREAT. HAVE LEFT CHANCE POPS OVER THE WEST AND TRIMMED BACK POPS IN THE EAST PRIOR TO 18Z....WITH LIKELY POPS IN THE AFTERNOON. FRIDAY NIGHT THROUGH SATURDAY NIGHT: POPS SHOULD TREND DOWNWARD FRIDAY NIGHT....DEPENDING ON HOW QUICKLY CONVECTION EVOLVES FRIDAY AFTERNOON...AS THE INITIAL FORCING DEPARTS. THE COLD FRONT IS FORECAST TO BE WELL WEST OF THE MOUNTAINS OVERNIGHT AS THE MAIN TROUGH AXIS SWINGS THROUGH THE OH/TN VALLEYS. SHOWERS AND STORMS MAY BEGIN TO REDEVELOP SATURDAY MORNING AS THE FRONT AND/OR PREFRONTAL TROUGH EMERGE OVER THE WESTERN PIEDMONT. STRONG TO SEVERE CONVECTION IS POSSIBLE AGAIN ON SATURDAY AS THE FRONTAL FORCING AND STRONGER DEEP LAYER WIND FIELDS CROSS CENTRAL NC. ONGOING CONVECTION AND CLOUD COVER MAY LIMIT CAPE DEVELOPMENT AND COVERAGE OF SEVERE STORMS...BUT OVERALL COVERAGE OF CONVECTION COULD STILL BE SCATTERED TO NUMEROUS AS PW VALUES HOVER NEAR W INCHES...ESPECIALLY OVER THE COASTAL PLAIN. HIGHS SATURDAY ARE TRICKY DEPENDING ON THE TIMING OF THE FRONT/CONVECTION....BUT A STRONGER THAN NORMAL WEST TO EAST GRADIENT SHOULD BE EXPECTED...AND THE CURRENT FORECAST WILL SHOW LOW TO MID 80S WEST AND UPPER 80S EAST. MODELS HAVE SHOWN A SLOWING TREND WITH THE FRONT...AND THE 12Z IS EVEN A BIT SLOWER THAN ITS PREVIOUS RUN. THE ECMWF WOULD SUGGEST THE FRONT WILL MAKE IT ALL THE WAY TO THE COAST...BUT IF IT HANGS UP NEAR THE EASTERN PIEDMONT AND COASTAL PLAIN LIKE THE GFS SHOWS...CONVECTION MAY BE POSSIBLE WELL INTO THE OVERNIGHT PERIOD. LOWS UPPER 60S TO AROUND 70. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 230 PM WEDNESDAY... THE COLD FRONT IS EXPECTED TO MOVE TO THE COAST AND EVENTUALLY WASH OUT AS HIGH PRESSURE BRIEFLY BUILDS ACROSS THE REGION AND RELATIVELY ZONAL FLOW DEVELOPS ALOFT. DRIER AIR WITH DEWPOINTS POTENTIALLY IN THE UPPER 50S TO LOWER 60S IS FORECAST TO FILTER INTO THE AREA BEHIND THE FRONT ON SUNDAY. MODELS SHOW A SHORTWAVE CROSSING THE MIDWEST AND APPALACHIANS LATE MONDAY OR TUESDAY...THOUGH ITS UNCERTAIN HOW QUICKLY THE POST-FRONTAL AIRMASS WILL RECOVER BY THEN. WE WILL KEEP POPS AT SLIGHT CHANCE DURING THE AFTERNOON HOURS THROUGH THE PERIOD...WITH HIGHS RETURNING TO AROUND NORMAL BY MIDWEEK. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 150 PM WEDNESDAY... SLOW WEST TO EAST EROSION OF LOW CLOUDS STILL HAS KRWI AND KFAY HANGING ON TO SOME MVFR CEILINGS FOR THE MOMENT...BUT EXPECT CEILINGS TO IMPROVE TO VFR VERY SOON. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING...AN UPPER LEVEL DISTURBANCE WILL PROGRESS EAST THROUGH CENTRAL NC THROUGH 06Z TONIGHT...PROVIDING AMPLE LIFT TO SUPPORT SCATTERED SHOWERS AND STORMS. IN FACT...SOME OF THE NEWER MODEL GUIDANCE FILTERING IN SUGGESTS CONVECTION COULD BE MORE WIDESPREAD AND COULD POSSIBLY IMPACT ALL TAF SITES BETWEEN 18Z IN THE WEST...TO AROUND 03Z ACROSS THE EAST/SOUTHEAST. FOR NOW WILL INCLUDE THUNDER AT KINT AND KGSO ONLY...AND WILL MONITOR LATEST RADAR TRENDS BEFORE ADDING THE MENTION OF THUNDER AND ASSOCIATED SUB-VFR CONDITIONS TO ANY OTHER TAF SITES. DEBRIS CLOUDINESS SHOULD CLEAR/SCATTER OUT BY MIDNIGHT...GIVING WAY TO MOSTLY CLEAR SKIES. WITH LIGHT SOUTHERLY WINDS AND CONTINUED HIGH DEWPOINTS IN THE LOWER 70S...THERE IS THE POTENTIAL FOR SOME FOG/STRATUS...ESPECIALLY IN THE EAST WHERE NEAR SURFACE MOISTURE IS HIGHER. ANY STRATUS/FOG SHOULD LIFT VERY QUICKLY THURSDAY MORNING(BY 13-14Z) WITH PREDOMINATELY VFR CONDITIONS AND ONLY ISOLATED SHOWER/STORMS POSSIBLE. A STRONGER MID LEVEL TROUGH AND ASSOCIATED SURFACE BOUNDARY WILL BRING INCREASING CHANCES FOR SHOWERS AND T-STORMS LATE THURSDAY NIGHT/FRIDAY MORNING...CONTINUING FRIDAY AFTERNOON INTO FRIDAY NIGHT AND POSSIBLY LINGER INTO THE COASTAL PLAIN THROUGH SATURDAY MORNING. A TRANSITION TO A MORE TRANQUIL WEATHER PATTERN ANTICIPATED FOR SUNDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLS LONG TERM...BLS AVIATION...CBL
Hazardous weather outlook, Aug 8, 3:50 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT WED AUG 8 2012 NCZ007>011-021>028-038>043-073>078-083>086-088-089-092000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 350 PM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE SEVERE THUNDERSTORM WIND GUSTS UP TO 60 MPH. HAIL UP TO THE SIZE OF PENNIES ARE ALSO POSSIBLE .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 8, 3:48 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND GST BURLINGTON APT 36.03N 79.48W
08/08/2012 M49 MPH ALAMANCE NC ASOS
THE BURLINGTON ASOS REPORTED A WIND GUST TO 43
KNOTS...49 MPH...AT 338 PM.
&&
EVENT NUMBER RAH1200834
VINCENTLocal storm report, Aug 8, 3:50 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG ELON COLLEGE 36.10N 79.51W
08/08/2012 ALAMANCE NC TRAINED SPOTTER
TREE DOWN IN ELON... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200835
SECLocal storm report, Aug 8, 3:59 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM HAIL 2 S ALTAMAHAW 36.15N 79.50W
08/08/2012 E0.75 INCH ALAMANCE NC PUBLIC
PENNY SIZE HAIL NORTH OF BURLINGTON
&&
EVENT NUMBER RAH1200836
SECSpecial weather statement, Aug 8, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED AUG 8 2012
NCZ008>010-082130-
GRANVILLE-VANCE-WARREN-
429 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS WARREN...VANCE AND GRANVILLE
COUNTIES THROUGH 530 PM EDT...
AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HENDERSON...STATIONARY.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GILLBURG.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 202 AND 233.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3654 7814 3627 7796 3620 7801 3621 7805
3621 7811 3625 7814 3624 7816 3625 7817
3627 7830 3623 7834 3623 7838 3619 7840
3619 7856 3654 7880
TIME...MOT...LOC 2029Z 289DEG 1KT 3632 7838
ELLISSpecial weather statement, Aug 8, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT WED AUG 8 2012
NCZ073-074-082115-
MONTGOMERY-STANLY-
429 PM EDT WED AUG 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 515 PM EDT...
AT 428 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF BADIN...OR ABOUT 6 MILES SOUTHEAST OF ALBEMARLE...MOVING
EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ALBEMARLE AND TROY.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS UP TO 40 MPH ARE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE
AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAINFALL WILL RESULT
IN MINOR FLOODING AND PONDING OF WATER ON AREA ROADWAYS. MOTORISTS
ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3551 7989 3518 7985 3517 8011 3519 8011
3519 8012 3517 8014 3517 8016 3517 8017
3516 8023 3521 8025 3520 8029 3550 8030
TIME...MOT...LOC 2028Z 257DEG 6KT 3532 8008
VINCENTSpecial weather statement, Aug 8, 4:30 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
430 PM EDT WED AUG 8 2012
NCZ040-076-082130-
CHATHAM-LEE-
430 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS LEE AND CHATHAM COUNTIES
THROUGH 530 PM EDT...
AT 429 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
EASTERN CHATHAM AND LEE COUNTIES. THE STRONGEST STORMS WERE LOCATED
NEAR BYNUM AND SANFORD...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JORDAN LAKE...MONCURE
AND SANFORD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THIS INCLUDES US HIGHWAY 1 BETWEEN EXITS 69 AND 84.
THIS INCLUDES HIGHWAY 264 BETWEEN EXITS 378 AND 386.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3586 7911 3587 7891 3585 7891 3562 7899
3558 7892 3535 7914 3532 7922 3535 7927
3539 7928 3584 7925 3584 7924 3588 7925
TIME...MOT...LOC 2029Z 321DEG 12KT 3576 7911
22The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:48 PM EDT | Special Weather Statement | RAH | Forsyth | 42 min |
| Aug 8, 1:17 PM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| Aug 8, 1:31 PM EDT | Areal Flood Advisory | RAH | Forsyth | 63 min |
| Aug 8, 1:59 PM EDT | Special Weather Statement | RAH | Forsyth | 61 min |
| Aug 8, 2:11 PM EDT | Special Weather Statement | RAH | Guilford | 64 min |
| Aug 8, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 56 min |
| Aug 8, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 66 min |
| Aug 8, 3:06 PM EDT | Areal Flood Advisory | RAH | Guilford | 73 min |
| Aug 8, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Randolph | 62 min |
| Aug 8, 4:29 PM EDT | Special Weather Statement | RAH | Vance, Warren | 61 min |
| Aug 8, 4:30 PM EDT | Special Weather Statement | RAH | Chatham, Lee | 60 min |
| Aug 8, 4:52 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Richmond, Stanly | 53 min |
| Aug 8, 5:09 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 66 min |
| Aug 8, 5:25 PM EDT | Areal Flood Advisory | RAH | Lee | 107 min |
| Aug 8, 5:32 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 58 min |
| Aug 8, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 56 min |
| Aug 8, 5:43 PM EDT | Special Weather Statement | RAH | Granville, Vance, Warren | 62 min |
| Aug 8, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Stanly | 62 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RAH | Durham, Granville | 54 min |
| Aug 8, 6:07 PM EDT | Special Weather Statement | RAH | Anson, Cumberland, Hoke, Richmond, Scotland | 53 min |
| Aug 8, 6:19 PM EDT | Areal Flood Advisory | RAH | Anson, Montgomery, Richmond, Stanly | 3 hr |
| Aug 8, 6:26 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Warren | 64 min |
| Aug 8, 6:33 PM EDT | Special Weather Statement | RAH | Wake | 57 min |
| Aug 8, 6:34 PM EDT | Special Weather Statement | RAH | Wake | 41 min |
| Aug 8, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Wake | 58 min |
| Aug 8, 7:11 PM EDT | Special Weather Statement | RAH | Scotland | 49 min |
| Aug 8, 7:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 54 min |
| Aug 8, 7:34 PM EDT | Areal Flood Advisory | RAH | Wake | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.